My son is 17. He is 4ft. 10inches. Although he has gained weight over the summer, his weight is 110lbs. We were told today he has Hashimotos and was put on Thyroid medication. All hormone and other such labs came back ok. Will Synthroid help his stunted growth?
I can understand your concerns. If the growth plates have not fused then synthryoid supplementation may help with growth. Also, it is important to have normal growth hormone levels. Also, at 17 years, he only has a few years to grow (until 21 years). Most of the growth in height would have happened by now. So even if he gains height it may not be like adding inches as he would have had he been in the age group 14-16 years. However, please discuss with his treating doctors. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.